Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 3, 2020, 10:33 AM EDT for Broward County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2020, 10:33 AM EDT (14:33 UTC)
- Expired
- Aug 3, 2020, 11:15 AM EDT
- In force
- 42 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 50 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 2.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2171 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
921 WWUS82 KMFL 031433 SPSMFL Special Weather Statement National Weather Service Miami FL 1033 AM EDT Mon Aug 3 2020 FLZ067-068-070>073-075-168-172-031515- Inland Broward County FL-Coastal Broward County FL- Coastal Palm Beach County FL-Inland Collier County FL- Mainland Monroe FL-Metro Broward County FL- Inland Palm Beach County FL-Inland Miami-Dade County FL- Metro Palm Beach County FL- 1033 AM EDT Mon Aug 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN MAINLAND MONROE...NORTHERN MIAMI-DADE...BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES UNTIL 1115 AM EDT... * At 1033 AM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Mile Marker 30 On Alligator Alley, or 15 miles northwest of Pembroke Pines, moving northeast at 15 mph. * Funnel clouds possible with this storm. * Locations impacted include... Fort Lauderdale, Pembroke Pines, Coral Springs, Pompano Beach, Davie, Plantation, Sunrise, Boca Raton, Deerfield Beach, Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea, Lauderhill, Weston, Coconut Creek, Oakland Park, North Lauderdale, Lauderdale Lakes and Parkland. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2569 8103 2576 8118 2644 8039 2630 7989 TIME...MOT...LOC 1433Z 230DEG 14KT 2611 8057 $$ SPM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 7:35 AM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 3, 7:35 AM EDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Miami FL
735 AM EDT Mon Aug 3 2020
.Aviation (12Z TAFs)...
Bands of showers over the Atlantic waters are currently east of
the terminals, and VCSH remains possible through the morning
hours. Thunder chances increase after 14-15z, but not enough
confidence in timing to advertise anything on station yet.
Periodic MVFR CIGs possible this morning, trending towards VFR
this afternoon outside of any potential convection related
impacts. Light winds this morning should become southerly around
10 kt this afternoon. Gusty winds and erratic directions possible
in and near showers and storms today.
&&
.Prev Discussion... /issued 400 AM EDT Mon Aug 3 2020/
Short Term...
An upper level trough will continue to settle into the southeast
United States through the short term period. This feature is not
only kicking Isaias northeast away from our region, but it will
imply a somewhat wet forecast. The moderate southwesterly flow
aloft is quite a signal for a wet pattern, and indeed the guidance
support this signal. There is a bit of a limiting factor. Water
vapor imagery indicates drier air across the Gulf. This may keep
some of the coverage down a bit, however, one thing this will aid
in is more robust convection with perhaps some strong gusty winds
in the the strongest activity. With the axis of the trough
residing upstream, we'll likely not see much of a widespread hail
potential, but in wide/strong updrafts, it wouldn't be
impossible. Also, hydro concerns will be present especially if
bands of showers and storms develop parallel to the flow as we've
seen this morning over the Atlantic. This isn't out of the realm
of possibility going into the afternoon and evening hours.
Finally, temperatures over the next couple of days will be hot.
After looking at the dry air aloft and the forecast dewpoints,
decided to bring those down just a bit in the afternoon with a bit
of dry air able to mix toward the surface a bit. This will likely
limit the need for heat headlines, especially across the Lake and
interior South Florida where the daily temps are forecast to be
the highest.
Long Term...
..Wednesday through Sunday...
Bottom line up front: South Florida will remain under a rather wet
and unsettled pattern through most of the week before transitioning
back to the more regularly scheduled summertime regime.
To begin the period, a midlevel trough will be sweeping over the
southeastern CONUS, while the subtropical ridge will be situated
just to our east. This synoptic setup will result in south to
southeasterly low-level flow across South Florida, which will aid
in lofting tropical moisture (PWATs of 2+ inches) into the region
from the western Caribbean. By late week, as trough lifts
northeastward, a more climatological regime returns with the
subtropical high and a ridge aloft gradually nudging their way
westward. As both features become established across the Florida
peninsula, the low-level flow should swing back out of the east
by the end of the weekend. Ample moisture in place, combined with
sufficient daytime heating will result in scattered to numerous
shower and thunderstorms across the area.
Given generally weak steering flow in place, convective initiation
will be driven mainly by mesoscale boundaries (i.e. sea breezes,
additional outflow boundaries, and horizontal convective rolls).
Although, the aforementioned trough should add enhanced forcing
for ascent for the first half of the forecast period. Coverage
will consist of nocturnal showers and storms over the local waters
through the morning hours before transitioning to afternoon and
evening convection across the interior, where boundaries collide
and then potentially refocusing towards the metro areas with
subsequent outflow boundaries. Primary hazards with the strongest
storms will be consistent with the typical summertime convection,
which include gusty winds and frequent lightning. Flooding
concerns could also materialize if storms move repeatedly over the
same area.
Temperature-wise, values should remain close to normal with daytime
highs in the upper 80s to lower 90s and overnight lows in the mid to
upper 70s, and near 80 along each coast.
Marine...
As Isaias continues to pull northwest away from our region,
improvements are expected. In fact, Biscayne Bay and the Lake are
now free of any wind/wave headlines. The Atlantic waters are
improving and should be free of headlines later this afternoon.
This week looks much calmer with generally favorable marine
conditions expected for Gulf, Atlantic, bay, and lake waters. The
only exception would be any diurnally driven convection that
develops. This may cause localized agitated seas, heavy rainfall,
and lightning in the strongest convection through the week.
Aviation (06z TAFs)...
VFR conditions will prevail this cycle. Lighter
southwest/southerly winds will continue today behind Isaias as it
continues to push onward away from our region. Convection will be
possible for most of us during the afternoon hours today. Went
broad PROBs across the board through around sunset or so.
Generally calm and dry overnight Monday night.
Beach Forecast...
Generally southerly or southwesterly winds expected; however,
swells will still be present along the east coast. Moderate risk
of rip currents can be expected for Broward/Miami-Dade with a
high risk along the Palm Beach County Coast. The Gulf waters will
generally be low to moderate.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 92 77 91 77 / 40 30 70 30
Fort Lauderdale 90 79 89 79 / 50 40 60 30
Miami 91 79 90 78 / 50 30 60 30
Naples 91 78 91 77 / 20 30 50 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for FLZ168.
AM...Small Craft Advisory until 8 AM EDT this morning for AMZ650-651-
671.
Small Craft Advisory until 2 PM EDT this afternoon for AMZ670.
GM...None.
&&
Aviation...34/SPM
Short Term/Marine/Beach...28/Frye
Long Term...11/HVNHazardous weather outlook, Aug 3, 8:40 AM EDT, 1 hour 53 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 840 AM EDT Mon Aug 3 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 040045- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 840 AM EDT Mon Aug 3 2020 ...Elevated Rip Current Risk Atlantic Beaches... ...Localized Flooding Possible Today East Coast Metro Areas... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a moderate to high risk of rip currents along the Atlantic beaches, especially coastal Palm Beach County. Thunderstorms: Scattered showers and thunderstorms are expected this afternoon and evening. Flooding: Localized flooding may be possible across urbanized or poor drainage areas, especially if multiple storms move over the same locations in a short amount of time. Waterspouts: A few waterspouts are possible over the Atlantic waters and Lake Okeechobee. Wind: Wind over the Atlantic waters will continue to gradually subside today. Small Craft Advisories are still in effect for much of the Atlantic Waters through the morning. Thunderstorms across the Florida peninsula may contain gusty winds in the strongest activity. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered thunderstorms will develop each day, primarily during the afternoon hours. Gusty winds, occasional lightning, and heavy rainfall may be possible. Localized flooding of urban and poorly drained areas is also possible. Heat index values on Tuesday could reach the 105 to 110 degrees for portions of South Florida. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Aug 3, 9:43 AM EDT, 50 minutes before
Special Weather Statement National Weather Service Miami FL 943 AM EDT Mon Aug 3 2020 FLZ070>073-031430- Inland Broward County FL-Inland Collier County FL- Metro Broward County FL-Inland Miami-Dade County FL- 943 AM EDT Mon Aug 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND BROWARD COUNTIES UNTIL 1030 AM EDT... * At 943 AM EDT, Doppler radar was tracking a gusty shower near Intersection Alligator Alley And Miami Canal, or 18 miles west of Pembroke Pines, moving northeast at 5 mph. * Winds in excess of 45 mph and funnel clouds possible with this shower. * Locations impacted include... Weston, Mile Marker 30 On Alligator Alley, East Toll Gate On Alligator Alley, Intersection I-75 And U.S. 27 and Intersection Alligator Alley And Miami Canal. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2586 8078 2589 8091 2631 8053 2622 8034 TIME...MOT...LOC 1343Z 233DEG 5KT 2609 8062 SPM
Special weather statement, Aug 3, 9:57 AM EDT, 36 minutes before
Special Weather Statement National Weather Service Miami FL 957 AM EDT Mon Aug 3 2020 FLZ068-168-031430- Coastal Palm Beach County FL-Metro Palm Beach County FL- 957 AM EDT Mon Aug 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PALM BEACH COUNTY UNTIL 1030 AM EDT... * At 957 AM EDT, National Weather Service meteorologists were tracking a gusty shower over Village Of Golf, or over Delray Beach, moving northeast at 10 mph. * Funnel clouds possible with this shower. * Locations impacted include... Boca Raton, Boynton Beach, Delray Beach, Lake Worth, Palm Beach, Highland Beach, Ocean Ridge, Lantana, Atlantis, Village Of Golf, Kings Point, Dunes Road, Hypoluxo, South Palm Beach, Gulf Stream, Briny Breezes, Manalapan, Seminole Manor and Villages Of Oriole. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2640 8011 2649 8018 2670 8001 2646 7983 TIME...MOT...LOC 1357Z 237DEG 11KT 2648 8009 SPM
Special weather statement, Aug 3, 10:33 AM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 1033 AM EDT Mon Aug 3 2020 FLZ067-068-070>073-075-168-172-031515- Inland Broward County FL-Coastal Broward County FL- Coastal Palm Beach County FL-Inland Collier County FL- Mainland Monroe FL-Metro Broward County FL- Inland Palm Beach County FL-Inland Miami-Dade County FL- Metro Palm Beach County FL- 1033 AM EDT Mon Aug 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN MAINLAND MONROE...NORTHERN MIAMI-DADE...BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES UNTIL 1115 AM EDT... * At 1033 AM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Mile Marker 30 On Alligator Alley, or 15 miles northwest of Pembroke Pines, moving northeast at 15 mph. * Funnel clouds possible with this storm. * Locations impacted include... Fort Lauderdale, Pembroke Pines, Coral Springs, Pompano Beach, Davie, Plantation, Sunrise, Boca Raton, Deerfield Beach, Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea, Lauderhill, Weston, Coconut Creek, Oakland Park, North Lauderdale, Lauderdale Lakes and Parkland. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2569 8103 2576 8118 2644 8039 2630 7989 TIME...MOT...LOC 1433Z 230DEG 14KT 2611 8057 SPM
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 10:43 PM EDT | Special Marine Warning | MFL | 62 min | |
| Aug 3, 8:46 AM EDT | Rip Current Statement | MFL | Palm Beach | 11 hr |
| Aug 3, 9:43 AM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Aug 3, 9:57 AM EDT | Special Weather Statement | MFL | Palm Beach | 33 min |
| Aug 3, 11:14 AM EDT | Special Weather Statement | MFL | Broward | 61 min |
| Aug 3, 12:31 PM EDT | Special Weather Statement | MFL | Broward | 44 min |
| Aug 3, 3:58 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Aug 3, 5:53 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 87 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.